Alert archive / Florida / Small Craft Advisories in 2013
Small Craft Advisory 49, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Nov 12, 2013, 3:50 PM EST. It took effect at Nov 13, 2013, 4:00 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2013, 3:50 PM EST (20:50 UTC)
- In effect from
- Nov 13, 2013, 4:00 AM EST
- Expired
- Nov 13, 2013, 8:48 PM EST
- In force
- 17 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
294 WHUS72 KKEY 122050 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 350 PM EST TUE NOV 12 2013 GMZ031>035-042>044-052>055-072>075-130330- /O.NEW.KKEY.SC.Y.0049.131113T0900Z-131114T1000Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 350 PM EST TUE NOV 12 2013 ...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS LATE... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR THE COASTAL WATERS OF FLORIDA BAY...THE EXTREME SOUTHEASTERN GULF OF MEXICO...HAWK CHANNEL...AND THE STRAITS OF FLORIDA FROM OCEAN REEF THROUGH DRY TORTUGAS. * WINDS AND WAVES...NORTHEAST BREEZES ARE BLOWING BETWEEN ABOUT 10 AND 15 KNOTS. HOWEVER...WINDS ARE EXPECTED TO INCREASE GRADUALLY OVER THE NEXT 12 HOURS...WITH SUSTAINED WINDS APPROACHING 20 KNOTS MOST AREAS OVERNIGHT. THEREFORE...A SMALL CRAFT ADVISORY AS BEEN ISSUED FOR ALL ZONES ADJOINING AND SURROUNDING THE FLORIDA KEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
5 follow-up statements
343 WHUS72 KKEY 130323 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1023 PM EST TUE NOV 12 2013 GMZ031>035-042>044-052>055-072>075-131130- /O.CON.KKEY.SC.Y.0049.131113T0900Z-131114T1000Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1023 PM EST TUE NOV 12 2013 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...WINDS ARE EXPECTED TO INCREASE GRADUALLY OVER THE NEXT 12 HOURS...WITH SUSTAINED WINDS APPROACHING 20 KNOTS MOST AREAS BY MORNING. THEREFORE...A SMALL CRAFT ADVISORY AS BEEN ISSUED FOR ALL ZONES SURROUNDING THE FLORIDA KEYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$
255 WHUS72 KKEY 130913 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 413 AM EST WED NOV 13 2013 GMZ031>035-042>044-052>055-072>075-131600- /O.CON.KKEY.SC.Y.0049.000000T0000Z-131114T1000Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 413 AM EST WED NOV 13 2013 ...A SMALL CRAFT ADVISORY REMAINS IN EFFECT... * WINDS AND WAVES...WINDS ARE EXPECTED TO INCREASE GRADUALLY OVER THE NEXT FEW HOURS...WITH SUSTAINED WINDS AVERAGING NEAR 20 KNOTS FOR MOST AREAS AFTER SUNRISE. BY THIS AFTERNOON...SUSTAINED WINDS WILL INCREASE TO NEAR 25 KNOTS ACROSS ALL ZONES. THEREFORE...A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL ZONES SURROUNDING THE FLORIDA KEYS. SEAS WILL BUILD QUICKLY TODAY...REACHING 7 TO 10 FEET IN THE FLORIDA STRAITS...AND 5 TO 8 FEET ACROSS THE GULF WATERS BEYOND FIVE FATHOMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ CLR
191 WHUS72 KKEY 131528 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1028 AM EST WED NOV 13 2013 GMZ031>035-042>044-052>055-072>075-132130- /O.CON.KKEY.SC.Y.0049.000000T0000Z-131114T1000Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1028 AM EST WED NOV 13 2013 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...NORTH TO NORTHEAST BREEZES HAVE ALREADY FRESHENED INTO THE 20 TO 25 KNOT RANGE...AND FURTHER INCREASES IN WIND SPEED ARE EXPECTED THIS AFTERNOON. SUSTAINED WINDS WILL INCREASE TO NEAR 25 KNOTS...WITH OCCASIONAL GUSTS NEAR 30 KNOTS...ACROSS ALL ZONES. THEREFORE...A SMALL CRAFT ADVISORY REMAINS IN EFFECT. SEAS WILL BUILD TO 7 TO 10 FEET IN THE STRAITS OF FLORIDA...AND 5 TO 8 FEET IN THE GULF OF MEXICO BEYOND FIVE FATHOMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
023 WHUS72 KKEY 132045 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 345 PM EST WED NOV 13 2013 GMZ031>035-042>044-052>055-072>075-140330- /O.CON.KKEY.SC.Y.0049.000000T0000Z-131114T1000Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 345 PM EST WED NOV 13 2013 ...SMALL CRAFT ADVISORY IN EFFECT... * WINDS AND WAVES...NORTHEAST WINDS OF 25 TO 30 KNOTS WITH OCCASIONAL GUSTS NEAR 35 KNOTS ARE EXPECTED THIS EVENING. BUILDING SEAS WILL REACH 8 TO 12 FEET IN THE STRAITS OF FLORIDA AND 7 TO 10 FEET IN THE EXTREME SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS. NEARSHORE WATERS WILL BECOME EXTREMELY ROUGH IN EXPOSED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE WITH SMALLER VESSELS...SHOULD AVOID OPERATING IN THESE CONDITIONS. && $$ KASPER
003 WHUS72 KKEY 140148 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 848 PM EST WED NOV 13 2013 GMZ031>035-042>044-052>055-072>075-141000- /O.UPG.KKEY.SC.Y.0049.000000T0000Z-131114T1000Z/ /O.NEW.KKEY.GL.W.0001.131114T0148Z-131114T2200Z/ FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 848 PM EST WED NOV 13 2013 ...GALE WARNING IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A GALE WARNING FOR THE COASTAL WATERS OF FLORIDA BAY...THE EXTREME SOUTHEASTERN GULF OF MEXICO...HAWK CHANNEL...AND THE STRAITS OF FLORIDA FROM OCEAN REEF THROUGH DRY TORTUGAS. * WINDS AND WAVES...NORTHEAST WINDS AROUND 30 KNOTS WITH FREQUENT GUSTS OF 35 TO 40 KNOTS ARE EXPECTED OVERNIGHT. SEAS WILL REACH 8 TO 12 FEET IN THE STRAITS OF FLORIDA AND 8 TO 11 FEET IN THE EXTREME SOUTHEASTERN GULF OF MEXICO BEYOND FIVE FATHOMS. NEARSHORE WATERS WILL BE EXTREMELY ROUGH IN EXPOSED AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF AT LEAST 34 KNOTS...OR FREQUENT GUSTS ABOVE 34 KNOTS...ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 10:44 AM EST, 5 hours 6 minutes earlier.
Area forecast discussion, Nov 12, 10:44 AM EST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 1044 AM EST TUE NOV 12 2013 .DISCUSSION... SURFACE ANALYSIS THIS MORNING SHOWS A 1045MB ARCTIC ANTICYCLONE CENTERED OVER THE CENTRAL PLAINS STATES...MIGRATING SOUTHEASTWARD. MEANWHILE...THE AIR MASS IN THE FLORIDA KEYS IS STILL BORDERLINE MARITIME TROPICAL WITH CURRENT AIR TEMPERATURES IN THE LOWER 80S AND DEWPOINTS IN THE LOWER 70S. RECENT DOPPLER RADAR SCANS SHOW ISOLATED SHOWERS CONCENTRATED ALONG AN OLD BOUNDARY LAYER SHEAR LINE EXTENDING FROM NEAR OCEAN REEF SOUTHWESTWARD ACROSS THE STRAITS OF FLORIDA. MODERATE NORTHEAST BREEZES AND MILD CONDITIONS WILL PERSIST THIS AFTERNOON WITH INCREASING CLOUD COVER. FORECASTS WERE UPDATED TO LIMIT THUNDERSTORM PROSPECTS TO ZONES COVERING THE STRAITS OF FLORIDA WHERE POTENTIAL BUOYANCY IS HIGHEST AND A SOURCE OF LOW-LEVEL MESOSCALE LIFT IS AVAILABLE. && .MARINE... MODERATE NORTHEAST BREEZES ARE EXPECTED THIS AFTERNOON ACROSS MOST KEYS COASTAL WATERS...WITH ISOLATED SHOWERS COVERING ZONES NORTH OF THE FLORIDA REEF TRACT...AND SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPING OVER THE STRAITS OF FLORIDA. A STRONG ARCTIC HIGH PRESSURE SYSTEM CENTERED OVER THE CENTRAL GREAT PLAINS THIS AFTERNOON...WILL MIGRATE SOUTHEASTWARD TONIGHT THROUGH WEDNESDAY NIGHT. FRESHENING NORTHEAST BREEZES AND BUILDING SEAS ARE EXPECTED TONIGHT AND WEDNESDAY...WITH STRONG BREEZES EXPECTED WEDNESDAY P.M. && .AVIATION... THROUGH 13/15Z...PREVAILING VFR CONDITIONS ARE EXPECTED AT BOTH EYW AND MTH. A LARGE ARCTIC HIGH PRESSURE CELL CURRENTLY CENTERED OVER THE PLAINS STATES WILL SHIFT SOUTHEASTWARD TONIGHT. THIS WILL RESULT IN A NORTHEAST WIND SURGE IN THE FLORIDA KEYS. THE WIND INCREASE WILL BE GRADUAL...STARTING ROUGHLY AROUND 13/09Z. BY 13/15Z...FREQUENT GUSTS WILL AVERAGE FROM 040/23KT...YIELDING RUNWAY CROSSWINDS IN THE RANGE OF 15-20 KNOTS. CHANCE OF RAIN AND SUB-VFR WILL INCREASE AS FRONTAL ZONE APPROACHES. HOWEVER...PROBS TOO LOW INCLUSION IN TAFS. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...NONE. && PUBLIC/MARINE.........KASPER AVIATION/NOWCASTS.....KASPER DATA COLLECTION.......PARKE VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.KEYWEST.GOV WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Nov 12, 5:10 AM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 510 AM EST TUE NOV 12 2013 FLZ076>078-GMZ031>035-042>044-052>055-072>075-131100- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 510 AM EST TUE NOV 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE FLORIDA STRAITS TODAY AND TONIGHT. THE PRIMARY THUNDERSTORM HAZARDS WILL BE CLOUD TO SURFACE LIGHTNING STRIKES AND LOCALLY GUSTY WINDS. A SMALL CRAFT ADVISORY WILL BE REQUIRED TONIGHT ACROSS ALL KEYS COASTAL WATERS. NORTH TO NORTHEAST WINDS ARE EXPECTED TO INCREASE TO NEAR 15 KNOTS DURING THIS EVENING ACROSS ALL WATERS IN THE MARINE DISTRICT...THEN INCREASE TO NEAR 20 KNOTS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY WILL BE REQUIRED FOR ALL KEYS COASTAL WATERS WEDNESDAY THROUGH FRIDAY NIGHT. FRESH TO STRONG NORTHEAST WINDS ON WEDNESDAY WILL BECOME STRONG NORTHEAST TO EAST WINDS DURING WEDNESDAY NIGHT...WITH OCCASIONAL GUSTS AROUND 35 KNOTS EXPECTED. STRONG NORTHEAST TO EAST WINDS ARE EXPECTED THURSDAY WITH FRESH TO STRONG EAST WINDS EXPECTED THURSDAY NIGHT AND FRIDAY...BECOMING EAST TO SOUTHEAST ON FRIDAY NIGHT. IN ADDITION...SOME MARINE GUSTS WILL LIKELY EXCEED 35 KNOTS WITHIN FAST MOVING SHOWERS MOVING ACROSS ALL KEYS WATERS BETWEEN WEDNESDAY AND FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME FOR THE SATURDAY THROUGH MONDAY TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FUTTERMAN
Nearby
Small Craft Advisories in Florida, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.